| Catalog Number |
H965105261 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/30/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The used device has been returned to angiodynamics.As this is a purchased device, the catheter, as well as a scar (supplier corrective action request), will be forwarded to the manufacturer, (b)(4) for evaluation.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
Event or Problem Description
As reported by hospital in (b)(6), catheter used for internal/external biliary drainage had been placed (b)(6) 2018 and was removed (b)(6) 2018.Upon retrieval of catheter, it was noted that the catheter had "mild degradation." the used catheter has been returned to angiodynamics for evaluation.
Additional Manufacturer Narrative
The recent angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "tip fractured/migrated." no adverse trend was identified.The reported device lot, as well as the returned sample (approximately 13cm of the drainage catheter without the hub) were forwarded to angiodynamics' contract manufacturer for this device (freudenberg medical) on a supplier corrective action request form (scar).Freudenberg confirmed the reported failure, but was unable to determine the cause of the event.Their review of the device history records for the noted lot found no observations that would indicate the reported condition was the result of a manufacturing defect: the catheter tubing was found to be within dimensional and material specifications.The directions for use provided with the device includes the following information: "indications for use / intended use: exodus believe biliary drainage catheters are intended for percutaneous drainage of the biliary tree.Warnings: do not use catheter for gastrostomy procedures/feeding tube.Exposure to gastric juices may damage the catheter.Instructions for use: note: where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post-placement." (b)(4).